Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Started taking garcinia cambogia extract and passing watery stool. Cause and cure?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3167 Questions
Question
So I have had liquid stroll all day long. Last one was really dark almost black. Gross. I do drink a lot of water I am 5'9" and 150lbs. Recently I have been taking Garcinia Cambogia extract. Maybe this could be the cause?
Posted Sat, 16 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. E Venkata Ramana 45 minutes later
Hi,

Thank you for your query on Healthcare Magic,

I think with your complaints, you have had liquid 'stool' all day long.

Dark and black stool is suggestive of bleeding in the upper gastrointestinal tract like stomach or duodenum.

When bleeding occurs in stomach, it reacts with the gastric acid, and digested in the intestinal tract, getting black color stool known as 'malena'.

The cause of bleeding may be erosive gastritis or peptic ulcer.

Usually there are no major side effects of Garcinia Cambogia extract in healthy people.

But I ADVISE :

1.Take plenty of oral rehydration solution like ORS, Pedialyte to prevent dehydration.

2.Observe your hydration status by watching your urine output and moisture of the
tongue.

3.Consult your Physician immediately to evaluate for the cause of your loose stools
and the black stools, including referral to a Gastroenterologist for endoscopy if
required after his assessment.

4.Take your Physician advise on taking Garcinia Cambogia extract whether to
continue or not.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions